Jump to content
Sign in to follow this  
MomStina2016

MomStina2016

Recommended Posts

MomStina2016

Hi. I got a 5mg dose of Haldol in the ER on July 9th 2016. It was for a migraine. Doom/terror instantly took over...I wanted to rip off my skin. My first panic attack happened. They told me to calm down and put me on oxygen. I started shaking horribly so the doctor added on 2mg Ativan for the anxiety it was giving me. That didn't help so 50 mg of Hydroxyzine (Benadryl). They sent me home in that condition told me i'd feel better in 12 hours when it wears off.

NOPE. I developed Akathisia. I paced my place for 2 weeks thinking I was going insane because I felt I HAD to do it. I couldn't sit, I couldn't eat for about a month, all I would do is cry and cry. Doctor put me on Zoloft which just made it so much worse mentally. I got pulled off of that 2 weeks after starting. I'm on Hydroxyzine nightly now. It does help calm my nerves some.

​I feel the same way I think it messed up my brain and central nervous system. Its getting near 3 months since the incident and i'm wondering if i'll ever get better. I have extreme anxiety symptoms. My nerves throughout my body feels weird..its hard to explain. My heart is always pounding.

Edited by scallywag
tags added

Share this post


Link to post
GoodSarah

Oh my goodness I'm so sorry! I'm sure a mod will be along soon to point you in the right direction. But I wanted to share with you that I had a very similar experience. I went to the ER fora migraine about 2 weeks ago and got " the cocktail" which in this case is compazine ( an antipsychotic) and Benadryl. It gave me the WORST akathisia ive ever experienced!!! And I've had some pretty bad bouts of anxiety. I'm much better now ( still dealing with chronic migraines but that's another story) I'm so sorry you had an adverse reaction but just wanted to chime because you are not alone and this type of thing DOES happen!!!

Share this post


Link to post
scallywag

MomStina -- Welcome to Surviving Antidepressants (SA)

 

You are not alone in having an extended period of symptoms after brief exposure to a psychoactive medication. I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

 

Unfortunately a person so often doesn't know that his/her CNS (central nervous system) is sensitive to a drug or class of drugs until they're exposed to it. It sure seems as if the single Haldol dose definitely affected yours. People do recover from these events over time; the impact is unlikely to be permanent.

 

What questions do you have? How can we assist?

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy